Texas, 2015Heat in Texas, August 23, 2015
August 23, 2015 · NWS FWD · 1 event in 1 county or zone
A 5-year-old boy died inside a hot car during the afternoon hours.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A 5-year-old boy died inside a hot car during the afternoon hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 23, 11:34 AM CST, 2 hours 26 minutes earlier.
Area forecast discussion, Aug 23, 11:34 AM CST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1234 PM CDT SUN AUG 23 2015
.AVIATION...
NEW CONVECTION IS CURRENTLY DEVELOPING ALONG AN OUTFLOW BOUNDARY
AS IT PUSHES SOUTHWEST THROUGH THE NORTHEASTERN DFW TRACON.
ACTIVITY IS SCATTERED AND IS EXPECTED TO DECREASE IN COVERAGE AS
THE OUTFLOW MOVES FARTHER SOUTH AND SOUTHWEST. ALSO...THE
SOUTHWARD PROGRESSION OF THE BOUNDARY WILL SLOW DOWN BEFORE
STALLING AND WASHING OUT LATE THIS AFTERNOON. HOWEVER...WE STILL
MAY SEE LIGHT NORTHEAST WINDS AT DFW AND SURROUNDING TERMINALS FOR
A FEW HOURS THIS AFTERNOON AS THE BOUNDARY EASES ONTO THE AREA. WE
WILL GO AHEAD AND INDICATE 5-7 KT NE WINDS 20-23Z ALONG WITH VCSH.
THERE IS AN OUTSIDE CHANCE OF THUNDER...BUT THE PROBABILITY STILL
APPEARS TOO LOW TO INCLUDE IN AREA TAFS. OUTFLOW SHOULD STALL
BEFORE REACHING KACT.
LIGHT SOUTHEAST WINDS SHOULD RETURN BY 04Z IN THE METROPLEX AHEAD
OF A COLD FRONT. THE FRONT IS ALSO SLOW-MOVING...AND SHOULD BRING
ANOTHER WIND SHIFT IN THE METROPLEX AROUND 24/06Z. CONDITIONS ARE
NOT ALL THAT FAVORABLE FOR THUNDERSTORM DEVELOPMENT THIS
EVENING...BUT A FEW ISOLATED STORMS CANNOT BE RULED OUT. THE FRONT
WILL LIKELY NOT REACH THE WACO AREA UNTIL 12Z OR SO MONDAY...BUT
THE CHANCE FOR STORMS WILL BE TOO LOW TO MENTION IN THE KACT TAF.
BEHIND THE FRONT...LIGHT NORTHEAST WINDS AND VFR CONDITIONS ARE
EXPECTED.
30
&&
.UPDATE...
AN OUTFLOW BOUNDARY FROM MORNING CONVECTION IN OKLAHOMA WILL
CONTINUE MOVING SOUTH ACROSS THE NORTHEAST ZONES THROUGH LATE
MORNING. A FEW SHOWERS AND STORMS WILL ACCOMPANY THE OUTFLOW AS
EXPECTED.
THE COLD FRONT HAS BEEN MAKING STEADY PROGRESS SOUTHWARD
WITH SOME 4 MB/3 HR PRESSURE RISES IN CENTRAL OKLAHOMA. THE FRONT
SHOULD CONTINUE ITS SOUTHWARD MOVEMENT BUT THE LEADING EDGE WILL
MOST LIKELY MIX OUT DURING THE HEAT OF THE DAY AND SLOW THE
SOUTHWARD PROGRESSION.
WE EXPECT A HOT DAY ACROSS NORTH TEXAS WITH DECENT PREFRONTAL
WARMING DUE TO SOME ADIABATIC COMPRESSION FROM SOUTHWESTERLY
WINDS. HAVE DECIDED TO RAISE AFTERNOON HIGHS A FEW DEGREES IN MOST
LOCATIONS. THEREFORE...WE EXPECT HIGHS FROM THE UPPER 90S TO
AROUND 101 ACROSS ALL BUT THE EXTREME NORTHERN COUNTIES.
79
&&
.PREV DISCUSSION... /ISSUED 420 AM CDT SUN AUG 23 2015/
THE NOCTURNAL MCS IN SOUTHEASTERN KANSAS IS NEARLY COINCIDENT WITH
AN ADVANCING COLD FRONT. THE ASSOCIATED OUTFLOW MAY HELP TO
ACCELERATE THE BOUNDARY THROUGH OKLAHOMA THIS MORNING. WHILE THE
MCS ITSELF IS UNLIKELY TO REACH NORTH TEXAS...IF THERE IS
SUBSEQUENT DEVELOPMENT ALONG SOUTHWARD-SURGING OUTFLOW...SOME
ACTIVITY MAY SNEAK ACROSS THE RED RIVER BEFORE MIDDAY. THIS
APPEARS UNLIKELY AS THE CROSS-BOUNDARY FLOW WEAKENS THIS MORNING.
THE MOST LIKELY SCENARIO IS FOR THE FRONT TO SLOW AS THE AUGUST
SUN WARMS THE SHALLOW POSTFRONTAL LAYER. STILL EXPECT THE BOUNDARY
TO APPROACH THE RED RIVER VALLEY LATE IN THE DAY...WITH ATTENDANT
SHOWER/STORM CHANCES. WITH WEAK 850MB FLOW ABOVE THE BOUNDARY AND
MID-LEVEL SUBSIDENCE...THIS SHALLOW FRONT IS UNLIKELY TO RESULT IN
WIDESPREAD CONVECTION...DESPITE CONSIDERABLE INSTABILITY IN
ADVANCE OF IT. SOME OF THE MESOSCALE GUIDANCE IS RATHER AGGRESSIVE
WITH AFTERNOON DEVELOPMENT FARTHER SOUTH IN THE WARM SECTOR...BUT
THIS APPEARS UNLIKELY.
THE FRONT SHOULD SLOWLY SLIP INTO OUR NORTHERN ZONES THIS EVENING.
AS IS OFTEN THE CASE WITH SHALLOW SUMMERTIME FRONTS...THERE IS
LITTLE AGREEMENT AMONG GUIDANCE WITH RESPECT TO THE FRONTAL
POSITION MONDAY. AS A RESULT...CONFIDENCE IS REMARKABLY LOW IN
PLACEMENT OF 3RD PERIOD POPS. WILL MAINTAIN BROAD-BRUSHED SLIGHT
CHANCES...BUT THE EVENTUAL AFTERNOON POSITION OF THE FRONT MAY
NEED HIGHER POPS. ALTHOUGH THE BOUNDARY COULD CONTINUE TO SERVE AS
A POTENTIAL FOCUS FOR CONVECTIVE INITIATION...CONSENSUS FAVORS
INSURMOUNTABLE SUBSIDENCE.
THE FRONTAL BOUNDARY MAY REMAIN A PLAYER ON TUESDAY...IF ONLY IN
THE FORM OF A WEAK WIND SHIFT. IT SHOULD CONTINUE TO GRADUALLY
ERODE WITH ABUNDANT SUNSHINE TUESDAY AFTERNOON...AND BY
WEDNESDAY...RE-STRENGTHENING RIDGING ALOFT SHOULD PRECLUDE THE
MENTION OF RAIN CHANCES. WILL MAINTAIN A DRY FORECAST MID TO LATE
WEEK...BUT WITH NORTH FLOW IN PLACE...UPSTREAM CONVECTION/IMPULSES
WILL NEED TO BE MONITORED. GFS MOS RETURNS TRIPLE DIGITS TO MUCH
OF THE REGION DURING THIS PERIOD...BUT WITH THE NORTHERLY FLOW...
CHOSE TO SHAVE SEVERAL DEGREES OFF FOR OUR EXTENDED FORECAST.
25
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 99 77 94 75 94 / 20 20 20 20 20
WACO, TX 100 76 98 76 98 / 5 5 20 20 30
PARIS, TX 95 72 89 70 90 / 30 30 20 20 20
DENTON, TX 97 72 92 72 93 / 20 20 20 20 20
MCKINNEY, TX 97 73 92 72 93 / 30 20 20 20 20
DALLAS, TX 99 78 94 76 94 / 20 20 20 20 20
TERRELL, TX 98 75 94 73 93 / 20 20 20 20 20
CORSICANA, TX 99 76 96 75 95 / 10 10 20 20 30
TEMPLE, TX 99 75 98 75 98 / 5 5 20 10 30
MINERAL WELLS, TX 100 72 94 73 94 / 10 20 20 20 20
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 23, 3:20 AM CST, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
420 AM CDT SUN AUG 23 2015
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
420 AM CDT SUN AUG 23 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT MAINLY ALONG
AND NORTH OF THE I-20 CORRIDOR. CLOUD TO GROUND LIGHTNING AND
BRIEF HEAVY RAIN WILL ACCOMPANY SOME OF THESE STORMS. WIND GUSTS
OVER 40 MPH MAY ACCOMPANY A FEW OF THE STORMS THIS AFTERNOON
THROUGH SUNSET.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE WILL BE AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS ACROSS
MOST OF NORTH AND CENTRAL TEXAS MONDAY THROUGH TUESDAY NIGHT.
SEVERE THUNDERSTORMS ARE NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Heat, Johnson
- When
- August 23, 2:00 PM CST
- Where
- Johnson forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 32.379, -97.366 (the zone’s center; the record gives no point)
A 5-year-old autistic boy died inside a hot car in Burleson. The temperature outside at the time was around 99 degrees. A Heat Advisory was not in effect at the time.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Heat, Johnson | 2015-08-23 | 5 | Male | Vehicle/Towed Trailer | Direct |
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Arizona, August 23, 2015$1.0 million · 60 kt wind · 1 event
- Damaging Winds in Missouri, August 23, 2015$24,000 · 52 kt wind · 11 events
- Dense Fog in Illinois, August 23, 20158 events
- Damaging Winds in Georgia, August 23, 2015$3,000 · 50 kt wind · 4 events
- Damaging Winds in Ohio, August 23, 201555 kt wind · 4 events
- Damaging Winds in Kansas, August 23, 201552 kt wind · 3 events
- Dense Fog in Kentucky, August 23, 20152 events
- Damaging Winds in Georgia, August 23, 2015$6,000 · 50 kt wind · 2 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 23, 20152 events
- Wildfire in Texas, August 23 to 27, 20151 event
- Marine Thunderstorm Wind in Lake Michigan, August 23, 20151 event
- Marine Thunderstorm Wind in Lake Michigan, August 23, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 592412.